Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 50, NWS Midland/Odessa, TX

August 24, 2010Crane County, Pecos County, Upton County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 24, 2010, 8:48 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2010, 8:48 PM CDT (01:48 UTC)
Expired
Aug 25, 2010, 12:45 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Crane County, TX, Pecos County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 9:15 PM CDTFLASH FLOOD5 Ne Mccamey, TXONE FOOT OF WATER RUNNING OVER KING MOUNTAIN ROAD
Aug 24, 9:15 PM CDTFLASH FLOODMccamey, TXONE HALF FOOT OF WATER RUNNING OVER SEVERAL STREETS IN MCCAMEY
Aug 24, 9:45 PM CDTFLASH FLOOD3 E Mccamey, TX3 MILES EAST OF TOWN ON HWY 67 THERE IS 1.5 FEET OF FLOWING WATER ON ROAD
Aug 24, 10:00 PM CDTFLASH FLOOD3 S Mccamey, TXFLOODING ON HIGHWAY 305 FROM MCCAMEY TO THE CROCKETT COUNTY LINE
Aug 24, 10:00 PM CDTFLASH FLOODMccamey, TXHIGHWAY 385 FLOODED 4 MILES NORTH OF MCCAMEY
Aug 24, 11:30 PM CDTFLASH FLOOD5 Ne Mccamey, TX5 MILES NE OF MCCAMEY THERE IS 2 FEET OF FLOWING WATER ON KING MOUNTAIN ROAD
Aug 24, 11:30 PM CDTFLASH FLOOD7 E Mccamey, TX7 MILES EAST OF MCCAMEY ON HWY 67 THERE IS 1.5 FEET OF FLOWING WATER ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WGUS54 KMAF 250148
FFWMAF
TXC103-371-461-250545-
/O.NEW.KMAF.FF.W.0050.100825T0148Z-100825T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 PM CDT TUE AUG 24 2010

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CRANE COUNTY IN WEST TEXAS...
  NORTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
  SOUTHERN UPTON COUNTY IN WEST TEXAS...

* UNTIL 1245 AM CDT

* AT 838 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  VERY HEAVY RAINFALL ALONG AND SOUTH OF HIGHWAY 67 INCLUDING MCCAMEY 
  AND HIGHWAY 349 SOUTH OF RANKIN IN UPTON COUNTY. THE HEAVY RAINFALL
  ALSO EXTENDED SOUTH OF STATE ROUTE 329 IN SOUTHERN CRANE COUNTY 
  INCLUDING IMPERIAL IN EXTREME NORTHEASTERN PECOS COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUBBS
  CORNER...RANKIN...KING MOUNTAIN...IMPERIAL...CRANE AND CORDONA
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3098 10208 3098 10198 3107 10199 3108 10200
      3108 10236 3120 10264 3123 10275 3124 10277
      3148 10275 3144 10217 3133 10181 3132 10179
      3109 10178 3107 10195 3094 10193

$$
3 follow-up statements
040 
WGUS74 KMAF 250228
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 PM CDT TUE AUG 24 2010

TXC103-371-461-250545-
/O.CON.KMAF.FF.W.0050.000000T0000Z-100825T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRANE-PECOS-UPTON-
928 PM CDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHERN UPTON...NORTHEASTERN PECOS AND SOUTHERN CRANE COUNTIES...

AT 915 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
ONE FOOT OVER KING MOUNTAIN ROAD...5 MILES NORTHEAST OF MCCAMEY. 
IN ADDITION WATER WAS REPORTED FLOWING 6 INCHES OVER MANY STREETS
IN THE TOWN OF MCCAMEY. 

AT 915 PM CDT DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL FROM NEAR KING
MOUNTAIN SOUTH TO HIGHWAY 67 FROM MCCAMEY EAST TO RANKIN...AND
SOUTH OF RANKIN ALONG HIGHWAY 349 IN SOUTHERN UPTON COUNTY. 
HEAVY RAINFALL ALSO CONTINUED ACROSS THE SOUTHERN HALF OF CRANE
COUNTY ALONG HIGHWAY 385 BETWEEN CRANE AND MCCAMEY.  

ADDITIONAL HOURLY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL BE 
POSSIBLE THROUGH 11 PM CDT WHICH WILL INCREASE THE FLASH FLOODING 
POTENTIAL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUBBS
CORNER...RANKIN...KING MOUNTAIN...IMPERIAL...CRANE AND CORDONA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3098 10208 3098 10198 3107 10199 3108 10200
      3108 10236 3120 10264 3123 10275 3124 10277
      3148 10275 3144 10217 3133 10181 3132 10179
      3109 10178 3107 10195 3094 10193

$$
517 
WGUS74 KMAF 250314
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1014 PM CDT TUE AUG 24 2010

TXC103-371-461-250545-
/O.CON.KMAF.FF.W.0050.000000T0000Z-100825T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRANE-PECOS-UPTON-
1014 PM CDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHERN UPTON...NORTHEASTERN PECOS AND SOUTHERN CRANE COUNTIES...

AT 1000 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY
385 FLOODED 4 MILES NORTHWEST OF MCCAMEY AND ALONG HIGHWAY 305 
SOUTH OF MCCAMEY TO THE CROCKETT COUNTY LINE. IN ADDITION HIGHWAY
385 AND HIGHWAY 1901 WERE REPORTED TO BE FLOODED IN MCCAMEY. 

AT 10 PM CDT DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAINFALL ACROSS SOUTHERN UPTON COUNTY ALONG
HIGHWAY 67 FROM MCCAMEY TO RANKIN AND SOUTH OF ROUTE 329 IN
SOUTHERN CRANE COUNTY INCLUDING HIGHWAY 385 SOUTH OF THE TOWN
OF CRANE TO THE UPTON COUNTY LINE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAMEY...
RANKIN...TUBBS CORNER...KING MOUNTAIN...IMPERIAL...AND CORDONA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

&&

LAT...LON 3098 10208 3098 10198 3107 10199 3108 10200
      3108 10236 3120 10264 3123 10275 3124 10277
      3148 10275 3144 10217 3133 10181 3132 10179
      3109 10178 3107 10195 3094 10193

$$
002 
WGUS74 KMAF 250458
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 PM CDT TUE AUG 24 2010

TXC103-371-461-250545-
/O.CON.KMAF.FF.W.0050.000000T0000Z-100825T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRANE-PECOS-UPTON-
1158 PM CDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHERN UPTON...NORTHEASTERN PECOS AND SOUTHERN CRANE COUNTIES...

AT 1150 PM CDT...CITY OF MCCAMEY OFFICIALS REPORTED FLASH FLOODING 
IN AN AND AROUND THE CITY OF MCCAMEY AND THAT HEAVY RAIN WAS 
CONTINUING OVER THE WARNED AREA. REPORTS INCLUDE 1.5 FEET OF FLOWING 
WATER 7 MILES EAST OF MCCAMEY ON HIGHWAY 67 AND 5 MILES NORTHEAST OF 
MCCAMEY THERE IS 2 FEET OF FLOWING WATER ON KING MOUNTAIN ROAD. THIS 
IS A DANGEROUS SITUATION. RADAR INDICATES HEAVY RAIN CONTINUES IN 
SOUTHWEST UPTON AND SOUTHERN CRANE COUNTIES AND THERE ARE LIKELY 
OTHER AREAS EXPERIENCING FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCAMEY... 
TUBBS CORNER...RANKIN...KING MOUNTAIN...IMPERIAL...CRANE AND CORDONA 
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

&&

LAT...LON 3098 10208 3098 10198 3107 10199 3108 10200
      3108 10236 3120 10264 3123 10275 3124 10277
      3148 10275 3144 10217 3133 10181 3132 10179
      3109 10178 3107 10195 3094 10193

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 7:58 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 24, 7:58 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT TUE AUG 24 2010

.UPDATE...
UPDATE TO INCREASE POPS ACROSS THE TRANS PECOS AND SOUTHERN
PERMIAN BASIN.

&&

.DISCUSSION...
A SHORTWAVE TROUGH DROPPING SOUTHWARD ACROSS WEST TEXAS WAS
COMBINING WITH AMPLE LOW LEVEL MOISTURE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER MUCH OF WEST TEXAS IN THE WAKE OF
A STRONG COLD FRONT.  SUCCESSIVE OUTFLOW BOUNDARIES FROM THIS
CONVECTION...ALONG WITH OUTFLOW BOUNDARIES FROM CONVECTION OVER
WEST CENTRAL TEXAS WAS RESULTING IN REDEVELOPMENT OF SHOWERS AND
STORMS ALONG THE TRANS PECOS...AND INTO THE SOUTHERN PERMIAN
BASIN.  SINCE THE AIRMASS BEHIND THE FRONT HAS MOISTENED
CONSIDERABLY...THE PWAT ON THE 25/00Z MAF SOUNDING WAS 1.65...
AND STORMS WERE MOVING SOUTHWEST AT 5 TO 15 MPH...HEAVY RAINFALL
AND FLASH FLOODING ARE A CONCERN FOR THE NEXT FEW HOURS.  WILL SEND
AN UPDATE TO INCREASE POPS INTO THE PERMIAN BASIN...AND WESTWARD
THROUGH THE DAVIS MOUNTAINS AND PRESIDIO VALLEY.  WILL ALSO UPDATE
THE HWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  80  62  84  /  30  20   0  10
CARLSBAD NM                63  81  59  85  /  30  10  10  10
DRYDEN TX                  72  86  68  88  /  70  20  10  10
FORT STOCKTON TX           65  81  63  85  / 100  20  10  10
GUADALUPE PASS TX          57  73  55  76  /  40  10  20  10
HOBBS NM                   61  80  57  84  /  20  10  10  10
MARFA TX                   61  76  56  79  /  60  20  20  10
MIDLAND INTL AIRPORT TX    65  81  61  85  /  40  20  10  10
ODESSA TX                  65  81  62  84  /  50  20  10  10
WINK TX                    67  83  64  87  /  30  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

99/99
Hazardous weather outlook, Aug 24, 8:03 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT TUE AUG 24 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-260115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
803 PM CDT TUE AUG 24 2010 /703 PM MDT TUE AUG 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST ALONG AND WEST OF
THE PECOS RIVER...AND INTO THE SOUTHERN PERMIAN BASIN.  SOME OF
THE STORMS WILL PRODUCE GUSTY WINDS. HOWEVER...THE MAIN THREAT
WILL BE HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY ALONG AND
WEST OF THE PECOS RIVER.

STRONG NORTHEASTERLY WINDS BEHIND THE COLD FRONT WILL AFFECT
GUADALUPE PASS THROUGH THE EVENING. SUSTAINED WIND SPEEDS OVER
40 MPH ARE EXPECTED.  A HIGH WIND WARNING REMAINS IN EFFECT FOR
THE GUADALUPE MOUNTAINS OF WEST TEXAS THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BIG BEND AND LOWER TRANS
PECOS TOMORROW AFTERNOON. BRIEF HEAVY RAINFALL...GUSTY WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 24, 3:34 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CDT TUE AUG 24 2010

NMZ027-028-034-TXZ057>060-067>069-074-075-079>082-258-250000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...EUNICE...JAL...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
334 PM CDT TUE AUG 24 2010 /234 PM MDT TUE AUG 24 2010/

...FUNNEL CLOUDS POSSIBLE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW
MEXICO INTO THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED REPORTS OF
FUNNEL CLOUDS OBSERVED ACROSS THE UPPER TRANS PECOS THIS
AFTERNOON.  ON OCCASION...THESE FUNNEL CLOUDS MAY BRIEFLY REACH
THE GROUND AND BECOME A WEAK TORNADO.

IF A FUNNEL CLOUD IS OBSERVED...BE PREPARED TO TAKE SHELTER IN A
STURDY BUILDING AS A PRECAUTION.  THESE FUNNEL CLOUDS WILL BE
SHORT-LIVED BUT COULD BE CAPABLE OF PRODUCING MINOR DAMAGE AND
FLYING DEBRIS IF THEY TOUCH THE GROUND.  THESE FUNNEL CLOUDS ARE
TYPICALLY BRIEF IN NATURE AND ARE EXTREMELY DIFFICULT TO DETECT ON
RADAR.

CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS
INTO THIS EVENING GENERALLY ALONG AND WEST OF THE PECOS RIVER.
Special weather statement, Aug 24, 3:43 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT TUE AUG 24 2010

TXZ058-067-242115-
WARD-REEVES COUNTY AND UPPER TRANS PECOS-
343 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL WARD AND EAST CENTRAL REEVES COUNTIES UNTIL 415 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF BARSTOW ALONG
INTERSTATE 20 AT 343 PM CDT...MOVING SOUTHWEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Aug 24, 3:58 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 PM CDT TUE AUG 24 2010

TXZ074-242145-
DAVIS/APACHE MOUNTAINS AREA-
358 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN JEFF DAVIS COUNTY UNTIL 445 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF FORT DAVIS AT 357
PM CDT. THE STORM WAS NEARLY STATIONARY.  ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED 33 MILES NORTH OF FORT DAVIS AND 17 MILES
NORTHEAST OF FORT DAVIS.  THESE STORMS WERE MOVING LITTLE ALSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 50 MPH...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

&&
Special weather statement, Aug 24, 5:19 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
519 PM CDT TUE AUG 24 2010

TXZ075-242245-
PECOS-
519 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS COUNTY UNTIL 545 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 349...10 MILES SOUTH
OF IRAAN IN EXTREME EAST CENTRAL PECOS COUNTY AT 517 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, Aug 24, 5:36 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT TUE AUG 24 2010

TXZ058-075-242300-
PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
536 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 600 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF COYANOSA AT 535 PM
CDT...MOVING WEST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
12 MILES SOUTHEAST OF COYANOSA...MOVING WEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

&&
Special weather statement, Aug 24, 6:49 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT TUE AUG 24 2010

TXZ068-075-250030-
CRANE-PECOS-
649 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL PECOS AND SOUTH CENTRAL CRANE COUNTIES UNTIL 730 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF IMPERIAL AT
649 PM CDT...MOVING SOUTHWEST AT 5 MPH.  ADDITIONAL STRONG STORMS
COULD DEVELOP CLOSER TO IMPERIAL...OR GIRVIN DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE
POSSIBLE WITH ANY OF THESE STORMS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:17 PM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Aug 24, 7:32 PM CDTFlash Flood WarningMAFPecos, Reeves, Terrell4 hr
Aug 24, 11:30 PM CDTFlash Flood WarningMAFPecos, Reeves8 hr
Aug 25, 12:48 AM CDTFlash Flood WarningMAFCrane, Upton3 hr
Aug 25, 3:46 AM CDTFlash Flood WarningMAFCrane, Upton4 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.